Alert archive / Florida / Small Craft Advisories in 2010

Small Craft Advisory 56, NWS Miami, FL

February 24, 2010

NWS Miami, FL issued this small craft advisory at Feb 24, 2010, 9:06 AM EST. It took effect at Feb 24, 2010, 4:00 PM EST. It was in force for 36 hr.

The area

The counties it named.

The facts

Issued
Feb 24, 2010, 9:06 AM EST (14:06 UTC)
In effect from
Feb 24, 2010, 4:00 PM EST
Expired
Feb 26, 2010, 4:29 AM EST
In force
36 hr
Issued by
NWS Miami, FL

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this small craft advisory went out at Feb 24, 6:30 AM EST, 2 hours 36 minutes earlier.

Area forecast discussion, Feb 24, 6:30 AM EST, 2 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
630 AM EST WED FEB 24 2010

.AVIATION...VFR WILL PREVAIL WITH JUST BRIEF MVFR OVER THE NEXT HR
OR SO. ISOLATED SHOWERS WILL BE AROUND. DURING THE
AFTERNOON...EXPECT SCATTERED THUNDERSTORMS...BUT GIVEN UNCERTAINTY
IN LOCATION AND TIMING...DECIDED TO JUST MAINTAIN VCTS AT THIS
TIME. ISOLATED STRONG GUSTS AOA 40KT POSSIBLE IN THE STRONGER
STORMS THIS AFTERNOON WITH BRIEF IFR CONDS. COLD FRONT WILL MOVE
THROUGH EARLY THIS EVENING WITH WINDS TURNING NW AND GUSTY.
/GREGORIA

&&

.PREV DISCUSSION... /ISSUED 456 AM EST WED FEB 24 2010/

DISCUSSION...A STRONG SHORT WAVE DIGGING INTO THE SOUTHEAST STATES
TODAY WILL GENERATE AN AREA OF LOW PRESSURE ACROSS THE EASTERN
GOFMEX BY LATE THIS MORNING. THIS ALREADY EVIDENT ON RADAR IMAGERY
WITH A NARROW BAND OF SHOWERS THAT HAS DEVELOPED ALONG A WARM
FRONTAL BOUNDARY. THIS SHORT WAVE ALSO CARVING OUT A LARGE SCALE
TROUGH OVER EASTERN NORTH AMERICA WHICH WILL SEND AN ARCTIC COLD
FRONT ACROSS SOUTH FLORIDA THIS EVENING. AS THE SURFACE LOW AND COLD
FRONT APPROACH THE REGION, THE AIRMASS WILL RAPIDLY DESTABILIZE
WHICH WILL THE SET THE STAGE FOR NUMEROUS CONVECTION TO DEVELOP BY
THIS AFTERNOON AND MOVE FROM WEST TO EAST. THERE WILL BE AMPLE LOW
LEVEL LAPSE RATES ALONG WITH DEEP LAYER SHEAR SO SOME STORMS ARE
CAPABLE OF BECOMING STRONG PRODUCING WIND GUSTS AROUND 50 MPH ALONG
WITH BRIEF HEAVY DOWNPOURS. GENERAL RAINFALL AMOUNTS ARE EXPECTED TO
BE LESS THAN ONE HALF INCH, BUT ANY TSRA THAT MOVES ACROSS THE AREA
WILL PRODUCE ISOLATED AMOUNTS OF ONE TO TWO INCHES. AS THE FRONT
SWEEPS THROUGH, CONVECTION WILL MOVE OFF THE SOUTHEAST COAST EARLY
IN THE EVENING WITH TEMPERATURES FALLING INTO THE 40S BY LATE
TONIGHT OVER MUCH OF THE REGION WITH LOWER TO MID 50S ALONG THE
SOUTHEAST COAST. TEMPERATURES WILL REMAIN WELL BELOW NORMAL FOR LATE
FEBRUARY WITH READINGS ONLY REACHING THE MID 60S THURSDAY AFTERNOON
AND THEN PLUMMETING TO NEAR FREEZING THURSDAY NIGHT ACROSS THE LAKE
REGION AND INLAND COLLIER COUNTY RANGING TO THE LOWER AND MID 40S
ALONG THE SOUTHEAST COAST. THESE TEMPERATURES WILL BE AROUND 15
DEGREES BELOW NORMAL BUT STILL ABOVE RECORD MINIMUMS FOR THE 26TH OF
FEBRUARY. THE AIRMASS WILL MODIFY OVER THE WEEKEND BUT ANOTHER
WEAKER COLD FRONT WILL MOVE THROUGH ON SATURDAY WITH A CHANCE OF
SHOWERS. AS THE CURRENT UPPER AIR PATTERN REMAINS VERY PROGRESSIVE,
THE GFS AND ECMWF CONTINUE TO DEVELOP A POWERFUL MID LEVEL LOW
PRESSURE OVER THE SOUTHEAST STATES WITH THE GFS THE FARTHEST SOUTH.
THE GFS EVEN SHOWS A SURFACE LOW TRACKING ACROSS SOUTH CENTRAL
FLORIDA NEAR THE LAKE REGION. IF THIS VERIFIES, IT COULD BE A
SIGNIFICANT WEATHER PRODUCER FOR THE REGION. THIS SYSTEM WILL BE
MONITORED VERY CLOSELY OVER THE NEXT SEVERAL DAYS SO STAY TUNED FOR
FURTHER UPDATES.

MARINE...A VERY STRONG COLD FRONT WILL MOVE ACROSS THE SOUTH
FLORIDA WATERS THIS EVENING WITH STRONG HIGH PRESSURE BUILDING THE
FRONT TONIGHT AND THURSDAY. THIS WILL PRODUCE STRONG NORTHWEST
WIND OF 20 TO 25 KNOTS OVER MOST OF THE LOCAL WATERS WITH ROUGH
SEAS DEVELOPING LATE TONIGHT AND CONTINUING THURSDAY BEFORE
SUBSIDING ON FRIDAY INTO THE UPCOMING WEEKEND AS THE WIND DIMINISHES.

FIRE WEATHER...A VERY STRONG COLD FRONT WILL MOVE ACROSS SOUTH
FLORIDA THIS EVENING WITH MUCH DRIER AIR FILTERING DOWN THE
PENINSULA ON THURSDAY. THIS WILL PRODUCE RH VALUES BELOW 35
PERCENT ACROSS MUCH OF THE REGION THURSDAY AFTERNOON AND AGAIN
FRIDAY AFTERNOON. A FIRE WEATHER WATCH HAS BEEN ISSUED FOR MOST OF
THE AREA FOR THURSDAY AFTERNOON WITH THE EXCEPTION OF COASTAL
COLLIER AND FAR SOUTH MIAMI-DADE COUNTIES. ANOTHER WATCH MAY BE
ISSUED FOR FRIDAY FOR SIMILAR CONDITIONS.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  80  48  64  41 / 70 40 0 0
FORT LAUDERDALE  79  50  67  44 / 70 50 0 0
MIAMI            82  53  66  45 / 70 50 0 0
NAPLES           74  54  63  41 / 70 20 0 0

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH THURSDAY AFTERNOON FOR COASTAL BROWARD-
     COASTAL MIAMI DADE-COASTAL PALM BEACH-GLADES-HENDRY-INLAND
     BROWARD-INLAND COLLIER-INLAND MIAMI DADE-INLAND PALM BEACH-
     METRO BROWARD-METRO MIAMI DADE-METRO PALM BEACH.

     DENSE FOG ADVISORY UNTIL 9 AM EST THIS MORNING FOR FAR SOUTH
     MIAMI DADE-GLADES-HENDRY-INLAND BROWARD-INLAND COLLIER-
     INLAND MIAMI DADE-INLAND PALM BEACH-MAINLAND MONROE.

     FREEZE WATCH FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING FOR
     GLADES-HENDRY-INLAND COLLIER-INLAND PALM BEACH.

AM...NONE.
GM...NONE.
&&

LONG TERM...30/KOB
SHORT TERM/AVIATION...57/DG
Hazardous weather outlook, Feb 24, 9:00 AM EST, 6 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
900 AM EST WED FEB 24 2010

FLZ063-066>075-168-172>174-250030-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
900 AM EST WED FEB 24 2010

...A FEW STRONG STORMS POSSIBLE THROUGH EARLY EVENING...
...FREEZE WATCH GLADES/HENDRY/INLAND PALM BEACH/INLAND COLLIER FRI MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS: NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS ARE EXPECTED
TO DEVELOP TODAY AND LINGER AROUND INTO THE EARLY EVENING HOURS AS A
FRONT SWEEPS ACROSS SOUTH FLORIDA. GUSTY WINDS, SMALL HAIL, BRIEF
PERIODS OF HEAVY DOWNPOURS, AND OCCASIONAL LIGHTNING STRIKES ARE
CONCERNS WITH THE STORMS TODAY. A FEW STORMS COULD PRODUCE WIND GUSTS
OF 40 TO 50 MPH. THE MAIN AREA LIKELY TO BE AFFECTED BY THE
STRONGEST ACTIVITY TODAY WILL BE AREAS ALONG AND SOUTH OF A LINE
FROM WEST PALM BEACH TO NAPLES.

WIND: THE STRONGEST STORMS TODAY COULD PRODUCE WIND GUSTS OF 40 TO
50 MPH. ALSO, WINDS WILL INCREASE ACROSS THE LOCAL WATERS BEHIND A
COLD FRONT TONIGHT, WITH SUSTAINED WINDS OF AROUND 25 KNOTS EXPECTED
ACROSS THE OFFSHORE GULF AND ATLANTIC WATERS.

TORNADOES: THERE IS A REMOTE POSSIBILITY OF AN ISOLATED TORNADO OR
WATERSPOUT ACROSS MAINLAND SOUTH FLORIDA AND THE ADJACENT COASTAL
WATERS THROUGH THIS EVENING MAINLY ALONG AND SOUTH OF A LINE
EXTENDING FROM WEST PALM BEACH TO NAPLES.

FLOODING: THERE IS ALSO A SLIGHT RISK OF MINOR STREET FLOODING TODAY
DUE TO HEAVY DOWNPOURS FROM SHOWERS OR THUNDERSTORMS.

WAVES: SEAS WILL BUILD TO 7 FEET OR HIGHER ACROSS THE OFFSHORE
GULF AND ATLANTIC WATERS TONIGHT.

TEMPERATURES: MUCH COLDER AIR WILL PUSH INTO THE AREA TONIGHT WITH
LOWS EXPECTED TO FALL INTO THE LOWER TO MID 40S OVER THE INTERIOR
AND UPPER 40S TO LOWER 50S ELSEWHERE. WIND CHILL READINGS WILL BE
IN THE 30S INTERIOR TO THE 40S TO NEAR 50 ELSEWHERE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

COLD TEMPERATURES ARE EXPECTED THURSDAY NIGHT INTO FRIDAY MORNING.
LOWS WILL FALL INTO THE 30S OVER THE INTERIOR TO THE 40S ALONG THE
COASTS. FREEZING TEMPERATURES ARE POSSIBLE ACROSS GLADES, HENDRY,
INLAND PALM BEACH, AND INLAND COLLIER COUNTIES. A FREEZE WATCH IS
NOW IN EFFECT FOR THESE AREAS FRIDAY MORNING FOR THE POTENTIAL OF
A FREEZE.

POOR MARINE CONDITIONS ARE EXPECTED ON THURSDAY WITH RATHER STRONG
NORTHWEST WINDS AND HAZARDOUS SEAS IN THE GULF STREAM AND OFFSHORE
GULF WATERS.

THERE ARE INDICATIONS THAT LOW PRESSURE MAY DEVELOP OVER THE
GULF OF MEXICO ON MONDAY...TRACKING ACROSS NORTH OR CENTRAL
FLORIDA MONDAY NIGHT OR TUESDAY WHILE RAPIDLY STRENGTHENING.
SHOULD THIS OCCUR...SEVERE WEATHER WOULD BE A DISTINCT POSSIBILITY
ACROSS THE LOCAL AREA MONDAY NIGHT OR TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT ANY STRONG WINDS GUSTS, HAIL OR HIGH
RAINFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

PS

In the hours before

Special weather statement, Feb 24, 6:38 AM EST, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
638 AM EST WED FEB 24 2010

FLZ075-241215-
MAINLAND MONROE FL-
638 AM EST WED FEB 24 2010

...STRONG THUNDERSTORM MOVING ACROSS CAPE SABLE...

AT 638 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES EAST OF MIDDLE CAPE SABLE...MOVING
NORTHEAST AT 25 MPH.

THIS STORM WILL AFFECT...

  RURAL SOUTHERN MAINLAND MONROE COUNTY
  RURAL SOUTHEASTERN MAINLAND MONROE COUNTY

AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACT WILL BE GUSTY WINDS OF 40 MPH...WHICH CAN DOWN
SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

ALSO...THIS STORM IS DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR
TORNADOES.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

LAT...LON 2518 8115 2522 8117 2534 8110 2529 8107
      2530 8105 2528 8105 2529 8100 2525 8100
      2524 8096 2525 8095 2527 8098 2530 8096
      2533 8097 2531 8100 2536 8109 2542 8106
      2526 8086 2512 8100
TIME...MOT...LOC 1138Z 242DEG 21KT 2515 8105

GREGORIA

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 24, 2:44 AM ESTDense Fog AdvisoryMFLBroward, Collier, Glades, Hendry, Miami-Dade, Monroe and 1 more6 hr
Feb 24, 4:28 AM ESTFreeze WatchMFLCollier, Glades, Hendry, Palm Beach24 hr
Feb 24, 4:50 AM ESTFire Weather WatchMFLBroward, Miami-Dade, Palm Beach11 hr
Feb 24, 6:38 AM ESTSpecial Weather StatementMFLMonroe37 min
Feb 24, 9:29 AM ESTSpecial Weather StatementMFLBroward31 min
Feb 24, 9:36 AM ESTSpecial Weather StatementMFLBroward24 min
Feb 24, 9:52 AM ESTSpecial Weather StatementMFLPalm Beach23 min
Feb 24, 10:13 AM ESTSpecial Marine WarningMFL62 min
Feb 24, 10:19 AM ESTSevere Thunderstorm WarningMFLPalm Beach26 min
Feb 24, 10:26 AM ESTSpecial Marine WarningMFL94 min
Feb 24, 10:46 AM ESTSevere Thunderstorm WarningMFLPalm Beach18 min
Feb 24, 10:47 AM ESTSpecial Weather StatementMFLHendry43 min
Feb 24, 11:10 AM ESTSpecial Marine WarningMFL50 min
Feb 24, 11:20 AM ESTSpecial Marine WarningMFL55 min
Feb 24, 11:21 AM ESTSpecial Weather StatementMFLPalm Beach39 min
Feb 24, 11:53 AM ESTSevere Thunderstorm WarningMFLPalm Beach24 min
Feb 24, 1:23 PM ESTSevere Thunderstorm WarningMFLMiami-Dade22 min
Feb 24, 1:24 PM ESTSpecial Weather StatementMFLGlades51 min
Feb 24, 1:50 PM ESTSpecial Weather StatementMFLBroward40 min
Feb 24, 1:56 PM ESTSpecial Marine WarningMFL64 min
Feb 24, 2:19 PM ESTSpecial Weather StatementMFLBroward26 min
Feb 24, 2:29 PM ESTSpecial Weather StatementMFLPalm Beach46 min
Feb 24, 2:36 PM ESTSpecial Marine WarningMFL54 min
Feb 24, 2:36 PM ESTSevere Thunderstorm WarningMFLGlades39 min
Feb 24, 3:04 PM ESTSpecial Weather StatementMFLMartin26 min
Feb 24, 3:06 PM ESTSpecial Marine WarningMFL54 min
Feb 24, 3:20 PM ESTSpecial Weather StatementMFLPalm Beach40 min
Feb 24, 4:07 PM ESTRed Flag WarningMFLBroward, Miami-Dade, Palm Beach27 hr
Feb 24, 5:11 PM ESTSpecial Weather StatementMFLMartin34 min
Feb 24, 5:20 PM ESTSpecial Weather StatementMFLBroward40 min
Feb 24, 5:23 PM ESTSevere Thunderstorm WarningMFLBroward, Palm Beach21 min
Feb 24, 5:30 PM ESTSpecial Marine WarningMFL60 min
Feb 24, 5:31 PM ESTSpecial Weather StatementMFLPalm Beach44 min

Nearby

Small Craft Advisories in Florida, 2010Every small craft advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.